MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WALLFLEX? COLONIC; STENT, COLONIC, METALIC, EXPANDABLE

BOSTON SCIENTIFIC CORPORATION WALLFLEX? COLONIC; STENT, COLONIC, METALIC, EXPANDABLE
Model Number M00565040
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Positioning Problem (3009)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/15/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block h6: imdrf device code a1502 captures the reportable event of stent positioning issue.
 
Event or Problem Description
It was reported to boston scientific corporation that a wallflex enteral colonic stent was used to treat an approximately 2cm malignant colonic stricture during a colonoscopy performed on (b)(6) 2026.The patient's anatomy was reported to be tight due to the stricture but was not considered tortuous.During the procedure, an attempt was made to deploy the stent.Deployment had only reached approximately the mid-point, and the radiopaque (ro) marker had not yet reached the point of no return when the physician observed that the stent had already been fully deployed toward the splenic flexure.The stent remains implanted and another wallflex enteral colonic stent was used to complete the procedure.There was no patient complications reported as a result of this event, and the patient was noted to have fully recovered following the procedure.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Block h6: imdrf device code a1502 captures the reportable event of stent positioning issue.Block h11: investigation results: based on the available information, boston scientific could not confirm the reported event of stent positioning issue.However, stent positioning issue is noted within the instructions for use (ifu) as a possible adverse event associated with the use of the device.The investigation concluded that the additional observed damage of outer sheath bent was most likely caused by factors encountered during the procedure, such as excessive force or the manner in which the device was handled and manipulated.Device history record: it was confirmed this device met manufacturing specifications prior to distribution and there were no manufacturing deviations which could have contributed to the reported event.Device technical analysis: a wallflex enteral colonic delivery system was received for analysis; the stent was not returned.Visual examination of the returned device found the outer sheath bent.No other issues were noted to the delivery system.Labeling review: a labeling review was performed and, from the information available, there is no information that this device was used in a manner inconsistent with the instructions for use (ifu)/ product label.Additionally, stent positioning issue is noted within the ifu as a possible adverse event associated with the use of the device.Risk review: a risk review was completed and confirmed that the reported event of stent positioning issue was defined in the risk documentation.This event type has been accounted for during product risk analysis to support acceptable risk benefit for the product.Investigation conclusion based on a thorough review of the reported complaint, boston scientific has assigned an investigation conclusion code of known inherent risk of device.

Brand Name
WALLFLEX? COLONIC
Common Device Name
STENT, COLONIC, METALIC, EXPANDABLE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
christina lam
300 boston scientific way
marlborough, MA 01752
9145716918
MDR Report Key24317099
Report Number3005099803-2026-00565
Device Sequence Number11997432
Product Code MQR
UDI-Device Identifier08714729456513
UDI-Public(01)08714729456513(17)270324(10)36132779
Combination Product (Y/N)N
Initial Reporter CountrySN
PMA/510(K) Number
K061877
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/13/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00565040
Device Catalogue NumberM00565040
Device Lot Number0036132779
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/20/2026
Supplement Date Received by Manufacturer03/18/2026
Initial Report FDA Received Date02/11/2026
Supplement Report FDA Received Date04/13/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/24/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown